Thunderstorm Wind, Appling
- When
- September 7, 2:45 PM EST
- Where
- Appling County, 8 mi SW of Baxley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.683, -82.450
Satilla REMC reported power lines down along Cauley Road, southwest of Baxley. The time is estimated based on radar.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Satilla REMC reported power lines down along Cauley Road, southwest of Baxley. The time is estimated based on radar.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 7, 1:42 PM EST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 242 PM EDT THU SEP 7 2006 .SHORT TERM...WARM FRONT LIKELY EXTENDS OVER THE GEORGIA ATLANTIC WATERS TO NEAR THE U.S HIGHWAY 82 CORRIDOR IN SOUTH GEORGIA...THEN SOUTHWEST ACROSS THE FLORIDA PANHANDLE AND INTO THE NORTHEAST GULF OF MEXICO. A SURFACE LOW HAS ALSO FORMED ALONG THIS FRONTAL BOUNDARY IN THE NORTHEAST GULF OF MEXICO. QUITE WARM CONDITIONS EXTEND SOUTH OF THIS FEATURE...WHICH IS ALLOWING THE EAST COAST SEA BREEZE TO ADVANCE INLAND. ALOFT...LARGE SCALE TROUGH EXTENDS FROM CANADA SOUTH ACROSS THE MISSISSIPPI VALLEY REGIONS...WITH A 60 TO 80 KNOT JET PRECEDING SOUTHERN EXTENSION OF THIS MEAN TROUGH. NUMEROUS INGREDIENTS ARE COMING TOGETHER FOR WIDESPREAD WEATHER EVENT THE REMAINDER OF TODAY AND INTO TONIGHT...INCLUDING LIFTING WARM FRONT...RIGHT-REAR QUADRANT OF JET-STREAK...SEA-BREEZE INTRUSION...APPROACHING LOW PRESSURE AREA...DEEP MOISTURE PLUME AND MYRIAD OF OTHER LIFTING MECHANISMS. WILL INCLUDE LIKELY POPS ACROSS THE BOARD FOR TONIGHT...WITH CONDITIONS IMPROVING FROM THE WEST FRIDAY AS UPPER TROUGH APPROACHES FROM THE WEST...FORCING ASSOCIATED DYNAMICS OFFSHORE. IN ADDITION...SURFACE LOW CURRENTLY IN THE NORTHEAST GULF OF MEXICO IS FORECAST TO ADVANCE NORTHEAST OVER THE FORECAST AREA TONIGHT...POSITIONING NORTHEAST OF THE AREA ON FRIDAY. AS SURFACE LOW ADVANCES TO OUR NORTHEAST...A BACK-DOOR COLD FRONT WILL SLIDE SOUTH INTO THE FORECAST AREA LATE FRIDAY AND INTO FRIDAY NIGHT. DUE TO LIMITED MOISTURE ACCOMPANYING THIS FEATURE... WILL INCLUDE LOW-END POPS FOR FRIDAY NIGHT. SATURDAY AND SUNDAY...WILL HAVE A W-E DISTRIBUTION OF POPS...HIGHEST OVER THE WESTERN ZONES AS A DOMINANT NORTHEAST FLOW WILLA ALLOW EAST COAST SEA BREEZE TO ADVANCE WELL INLAND. .LONG TERM...A NORTHERLY FLOW WILL DOMINANT FOR MUCH OF UPCOMING WEEK AS SURFACE HIGH PRESSURE HOLDS TO THE NORTH...WITH FLORENCE FORECAST TO EVENTUALLY STEER TO THE NORTH OVER THE WESTERN ATLANTIC. WILL CONTINUE W-E DISTRIBUTION OF POPS...WITH GREATEST POPS OVER THE WESTERN PORTIONS OF CWA. && .MARINE...NO HEADLINES THROUGH THE SHORT TERM WITH TROUGH LINGERING OVER THE AREA. NLY FLOW WILL BECOME ONSHORE IN THE AFTERNOON/EVENING WITH THE SEA BREEZE FRI AFTN. A PREVAILING NNE FLOW WILL DEVELOP BY SUN WITH SWELLS BUILDING IN THE WATERS AS FLORENCE MOVES INTO THE WESTERN ATLANTIC. THE RIP CURRENT RISK WILL BE INCREASING LATE THIS WEEKEND AS WILL THE POSSIBILITY OF MINOR COASTAL FLOODING/BEACH EROSION AROUND THE TIMES OF HIGH TIDE EARLY NEXT WEEK. && .AVIATION...MVFR CONDITIONS CONTINUE IN CONVECTION ACROSS THE AREA THIS AFTERNOON. WILL LIKELY SEE LOW CIGS/REDUCED VISIBILITIES THROUGH MUCH OF THE NIGHT AS LOW PRESSURE MOVE OVER N FL/S GA. EXPECT IMPROVING CONDITIONS LATE FRI AS DRIER AIR FILTERS IN FROM THE NNW. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 86 69 88 / 70 50 20 20 SSI 75 85 75 85 / 70 60 20 20 JAX 72 87 73 88 / 70 50 20 30 SGJ 76 86 76 86 / 60 50 20 20 GNV 72 89 71 89 / 60 50 20 30 OCF 72 89 72 90 / 50 40 20 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...ZAPPE MARINE/FIRE WX...ENYEDI AVIATION...ENYEDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 950 AM EDT THU SEP 7 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 950 AM EDT THU SEP 7 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...HEAVY RAINFALL POSSIBLE ACROSS SOUTHEAST GEORGIA TODAY AND TONIGHT... A WEAK FRONT OVER NORTH FLORIDA WILL SLOWLY LIFT NORTH TODAY AS A WARM FRONT...IN ADVANCE OF AN AREA OF LOW PRESSURE DEVELOPING IN THE NORTHERN GULF OF MEXICO. THIS LOW IS FORECAST TO MOVE EAST TO NORTHEAST ACROSS NORTH FLORIDA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND THIS EVENING. PERIODS OF HEAVY RAINFALL ARE EXPECTED LATE AS THE FRONT LIFTS NORTH AND THE LOW MOVES ACROSS THE AREA... ESPECIALLY ACROSS SOUTHEAST GEORGIA LATE THIS AFTERNOON INTO THE EVENING. RAINFALL AMOUNTS AROUND 2 INCHES ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS. HEAVY RAINFALL IN NUMEROUS SHOWERS AND STORMS IS POSSIBLE OVER NORTHEAST FLORIDA THIS AFTERNOON AS WELL. RECENT HEAVY RAINFALL OVER PORTIONS OF THE AREA COUPLED WITH ADDITIONAL RAINFALL TODAY MAY CAUSE MINOR TEMPORARY FLOODING PROBLEMS. STRONG STORMS ARE POSSIBLE THIS AFTERNOON ESPECIALLY OVER NORTHEAST FLORIDA CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...SMALL HAIL AND GUSTY WINDS AROUND 40 MPH. STORM MOTION WILL BE TO THE EAST NORTHEAST AROUND 10 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...WITH LESS COVERAGE BY EARLY NEXT WEEK. OCEAN SWELLS FROM TROPICAL STORM FLORENCE WILL GRADUALLY BUILD THIS WEEKEND WITH AN INCREASING THREAT OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT THU SEP 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 2 NE SNIPESVILLE 31.78N 82.73W
09/07/2006 E0.75 INCH JEFF DAVIS GA EMERGENCY MNGR
AMBULANCE CREW REPORTED PENNY SIZE HAIL BETWEEN
SNIPESVILLE AND HAZLEHURST ON HWY 221.
&&
ARSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 252 PM EDT THU SEP 7 2006 FLZ024-025-071945- DUVAL-NASSAU- 252 PM EDT THU SEP 7 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT... AT 252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NEARLY STATIONARY STRONG THUNDERSTORMS ALONG THE COAST FROM MAYPORT TO AMELIA ISLAND. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TALBOT ISLAND...LITTLE TALBOT ISLAND...FORT CAROLINE...AMELIA CITY...MAYPORT...NEPTUNE BEACH AND JACKSONVILLE BEACH THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SANDRIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 303 PM EDT THU SEP 7 2006 GAZ133-071945- JEFF DAVIS- 303 PM EDT THU SEP 7 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT... AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CONTINUED TO INDICATE A STRONG THUNDERSTORM IN JEFF DAVIS COUNTY...OR 5 MILES SOUTHWEST OF GRAHAM...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 317 PM EDT THU SEP 7 2006 FLZ038-072015- FLAGLER- 317 PM EDT THU SEP 7 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT... AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER EASTERN FLAGLER COUNTY NEAR AND EAST OF INTERSTATE 95. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND PALM COAST AND FLAGLER BEACH THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING ARE LIKELY. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. BASED ON DOPPER RADAR ESTIMATES...SOME AREAS OF SOUTHERN ST JOHNS COUNTY MAY HAVE RECIEVED 4 TO 6 INCHES OF RAIN WITH THESE THUNDERSTORMS REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SANDRIK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 PM EDT THU SEP 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HEAVY RAIN 10 N PALM COAST 29.72N 81.21W
09/07/2006 U0.00 INCH AMZ454 FL EMERGENCY MNGR
A FEW INCHES OF WATER ACROSS ROADWAYS
&&
MHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 339 PM EDT THU SEP 7 2006 GAZ151-072030- PIERCE- 339 PM EDT THU SEP 7 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 PM EDT... AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BLACKSHEAR...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BLACKSHEAR...BRISTOL AND PATTERSON THROUGH 430 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531800.